Quasigeodesic flows in hyperbolic 3-manifolds

S. érgio Fenley, Lee Mosher

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

In this article we prove that any closed, oriented, hyperbolic 3-manifold with nontrivial second homology has many quasigeodesic flows, where quasigeodesic means that flow lines are uniformly efficient in measuring distance in relative homotopy classes. The flows are pseudo-Anosov flows which are almost transverse to finite depth foliations in the manifold. The main tool is the use of a sutured manifold hierarchy which has good geometric properties.

Original languageEnglish (US)
Pages (from-to)503-537
Number of pages35
JournalTopology
Volume40
Issue number3
DOIs
StatePublished - May 2001

All Science Journal Classification (ASJC) codes

  • Geometry and Topology

Keywords

  • Almost transversality
  • Finite depth foliations
  • Gromov hyperbolic groups
  • Hausdorff leaf space
  • Pseudo-Anosov flows
  • Quasi-isometries
  • Quasigeodesics
  • Sutured manifold hierarchies

Fingerprint Dive into the research topics of 'Quasigeodesic flows in hyperbolic 3-manifolds'. Together they form a unique fingerprint.

Cite this